Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 285, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Sep 4, 2000, 9:43 PM MDT for Yuma County, Colorado. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 4, 2000, 9:43 PM MDT (03:43 UTC)
- Expired
- Sep 4, 2000, 10:45 PM MDT
- In force
- 62 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Yuma County, CO
The radar
The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 9:50 PM MDT | Hail 0.88 | Eckley, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.7 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1637 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1948 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
159 WUUS53 KGLD 050343 SVRGLD COC125-050445- BULLETIN - IMMEDIATE ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 943 PM MDT MON SEP 4 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN YUMA COUNTY IN NORTHEAST COLORADO * UNTIL 1045 PM MDT * AT 938 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTH OF ECKLEY...OR ABOUT 13 MILES EAST OF YUMA...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VERNON AT 955 PM MDT WRAY AT 1010 PM MDT WAUNETA AT 1015 PM MDT LAIRD AT 1025 PM MDT ANOTHER LOCATION IN THIS WARNING IS...HEARTSTRONG. HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. $$ SKIPPER LAT...LON 4037 10267 3987 10265 3989 10207 4037 10209
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 8:57 PM MDT, 46 minutes earlier.
Area forecast discussion, Sep 4, 8:57 PM MDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 857 PM MDT MON SEP 4 2000 THE 88D WAS INDICATING AN AREA OF THUNDERSTORMS ENTERING THE NW FA. ALSO CONVECTIVE ACTIVITY WAS INCREASING ACRS THE SOUTHERN AND WESTERN FA THEREFORE I HAVE INCREASED POPS ACRS THESE AREAS. OTHERWISE THE REMAINDER OF THE FORECAST APPEARS ON TRACK. .GLD...NONE. VP
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 8:35 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 40 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.